# SDR 2023F00251

- Difficulty date: August 8, 2023
- Submitted: August 14, 2023
- Operation: General aviation
- Aircraft: N542LA
- Make and model: Boeing 767-300
- Aircraft serial: 34629
- Aircraft time: 67,311 hours, 20,799 cycles
- Engine: Ge CF680C2B6F
- Engine time: 58,990 hours, 11,715 cycles
- System (JASC): 8011 · Engine Starter
- Part: Unknown
- Part number: UNKNOWN
- Condition: Unknown
- Location: Unknown
- Component: Engine Air Star, Hmltnsnstrnd
- Component part number: 7755503
- Stage of operation: CR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: E

## Discrepancy

DURING STARTING PREPARATION AND DEPARTURE FOR FLIGHT LCO542 (ASU -QSC), THERE WAS A FAILURE OF THE RIGHT ENGINE STARTER DURING IGNITION; MAINTENANCE PERSONNEL EVIDENCED THE PRESENCE OF SPARKS IN THE LOWER AREA OF THE COWLINGS CLOSE TO THE ENGINE STARTER LOCATION.  ASU MAINTENANCE PERFORMS AN INSPECTION OF THE ENGINE AND DEFINES THE NECESSITY TO REPLACE THE ENGINE STARTER. THE SPARE WAS LOCATED IN THE AIRCRAFT MAINTENANCE KIT AND IT WAS REPLACED.  SUBSEQUENTLY, THE PERTINENT TESTS WERE CARRIED OUT; BOTH IGNITION AND VISUAL CHECK TO DETECT LEAKS. AS THE ENTIRE PROCESS IS IN ACCORDANCE WITH THE PROCEDURE, THE TECHNICIAN IN CHARGE SIGNS THE MAINTENANCE RELEASE FOR THE FLIGHT.  AFTER TAKEOFF, THE RIGHT ENGINE OIL INDICATOR SHOWS ZERO QUANTITY, PARAMETERS WERE COMPARED FINDING THAT THE PRESSURE OF RH ENGINE INDICATED 16 PSI AND ABOVE THE RED LINE, THERE ARE NO LOW-PRESSURE INDICATOR LIGHTS; UNDER THESE CONDITIONS, THE LIST LEADS TO OPERATE THE ENGINE NORMALLY.  ANTICIPATING THE POSSIBLE DECISION TO CUT THE ENGINE, CURITIBA CONTROL WAS REQUESTED TO DESCEND TO LEVEL 310, IT IS AT THAT MOMENT THAT THE LOW OIL PRESSURE LIGHT COMES ON, AND IT FALLS BELOW THE RED LINE, WHICH LEADS TO REQUESTING THE ENGINE FAILURE AND SHUTDOWN, WITH THE CONSEQUENT DECLARATION OF EMERGENCY.  THE ACTIONS CARRIED OUT BY MAINTENANCE AT VCP CONFIRMED THAT THE STARTER AXLE ORING HAD NOT BEEN INSTALLED; SO INSTALLATION WAS CARRIED OUT TOGETHER WITH THE STARTER UNIT, TESTS WERE CARRIED OUT WITHOUT ANOMALIES AND THE AIRCRAFT WAS RELEASED.
